| Model Number |
N/A |
| Medical Device Problem Code |
Loosening of Implant Not Related to Bone-Ingrowth (4002)
| Health Effect - Clinical Codes |
Failure of Implant (1924); Unspecified Infection (1930)
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that patient underwent a left knee procedure.Subsequently, the patient stated his knee had failed.During a consultation with his surgeon, it was suggested the issue may be due to loosening of the tibial component and possible infection but cannot be entirely sure until a revision is performed.
Additional Manufacturer Narrative
(b)(4).D10 medical devices: articular surface fixed bearing cruciate retaining (cr) left 10 mm height catalog#: 42512000510 lot#: 65197312 femur cemented cruciate retaining (cr) standard left size 9 catalog#: 42502606601 lot#: 65421628 all-poly patella cemented 32 mm diameter catalog#: 42540200032 lot#: 65271072 palacos high viscosity cement catalog#: 5036963 lot#: 60681053 customer has indicated that the product will not be returned to zimmer biomet for investigation, as it remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b1; b2; b4; b5; g3; g6; h1; h2; h3; h6 no product was returned or pictures provided; visual and dimensional evaluations could not be performed.The device history record was reviewed and no discrepancies relevant to the reported event were found.Medical records and radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: suspicious for loosening of the tibial component and infection from medical records.X-rays found implant fit and alignment maintained, bone quality mildly osteopenic, no signs of infection, loosening, wear, or radiolucency.A definitive root cause cannot be determined for the tibia plate loosening.For the femur, patella, and articular surface, there are no indications of a product or process issues identified affecting implant safety or efficacy; therefore, the implanted products are not identified as the source or contributing to the reported infection.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
Event or Problem Description
No further event information available at the time of this report.